Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from Diabetic and high BP. Taking Insulin, Aspirin, Olmat. Reason for sugar and BP not coming down?

I am suffering with diabetic and High BP for the last 20 years. I underwent Angioplasty three times. I am not a smoker and not a drunker. At present i am 62 years old. At present I am taking 60 Units of Human- insulin 30/70 twice along with clopidogrel , Asprin, Olmat-40 and Metaprolol XL-50. My problem is still sugar levels and BP readings are not coming down. At present fbs sugar level around 130-160 and BP 150/100. My E-mail address is YYYY@YYYY . Kindly advise me.
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi there,
Thank you for your question.
I understand that your glucose is on the higher side and so is your blood pressure.
You are certainly on a very high dose of insulin.
I have noticed that you are not on metformin i.e. glucophage.
I would strongly recommend that you should also be metformin as well provided:
1. You have a normal creatinine or a creatinine of less than 1.6 on your blood tests
2. You have a normal or near normal ejection fraction of 40% or above.
If you fulfill these two requirements then I would start metformin in your case.
I think that the main problem with your body is that you are having insulin resistance.
By this I mean that your body is resistant to the action of insulin which is why you are requiring such high doses of insulin.
What metformin will do is that it will reduce insulin resistance and may allow your insulin dose either to be reduced or your blood glucose be normalized on the same dose of insulin.
Kindest Regards
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor